UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 231

of 'Chemotherapy hepatotoxicity and dose modification in patients with liver disease'

231
TI
Severe hepatitis and complete molecular response caused by imatinib mesylate: possible association of its serum concentration with clinical outcomes.
AU
Kikuchi S, Muroi K, Takahashi S, Kawano-Yamamoto C, Takatoku M, Miyazato A, Nagai T, Mori M, Komatsu N, Ozawa K
SO
Leuk Lymphoma. 2004;45(11):2349.
 
A 40-year-old female with chronic myelogeneous leukemia (CML) in the chronic phase was treated with imatinib mesylate (STI571) because of interferon resistance. She achieved complete cytogenetic response but not complete molecular response 3 months after STI571 administration. Six months later, she developed severe liver damage without evidence of actively infectious hepatitis A, B, C, G, E, TT virus, Epstein-Barr virus or cytomegalovirus. A significant serum level of STI571 (107 ng/ml) was detected, although she had not taken the drug for 6 days. Liver biopsy demonstrated massive hepatic necrosis, consistent with drug-induced hepatitis. She achieved complete molecular response, although she did not take STI571 for 47 days after the development of hepatitis. These results suggest that both hepatitis and molecular response were associated with the serum STI571 concentration.
AD
Division of Hematology, Department of Medicine, Jichi Medical School, Minamikawachi, Japan.
PMID